Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 16, 2000, 8:33 PM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 16, 2000, 8:33 PM MDT (02:33 UTC)
- Expired
- Oct 16, 2000, 9:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chaves County, NM, Roosevelt County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 170234
SVRABQ
NMC005-041-170330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
833 PM MDT MON OCT 16 2000
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 930 PM MDT
* AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF DORA TO 15 MILES
WEST OF MILNESAND...OR FROM 18 MILES SOUTH OF PORTALES TO 41 MILES
SOUTH OF PORTALES...MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE...
5 MILES SOUTHWEST OF DORA AT 840 PM MDT
OVER PEP AT 850 PM {MDT
OVER MILNESAND AT 905 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!
LAT...LON 3405 10348 3358 10370 3323 10318 3370 10296What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 7:20 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 16, 7:20 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 PM MDT MON OCT 16 2000 UPDATED TO ADD MENTION OF SHOWERS/TSTMS TO MOST OF THE EASTERN PLAINS...AND UPPED POPS FOR ROW. .ABQ...NONE
In the hours before
Local storm report, Oct 16, 8:33 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
833 PM MDT MON OCT 16 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0732 PM 1 W ROSWELL NM 1.00 INCH HAIL
10/16/00 CHAVES REPORTED BY ROSWELL STATE
POLICE
0752 PM ROSWELL NM .75 INCH HAIL
10/16x/00 CHAVES DIME TO NICKEL SIZEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Oct 16, 7:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 48 min |
| Oct 16, 8:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Oct 16, 9:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| Oct 17, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.